HealthBoards

HealthBoards (http://www.healthboards.com/boards/)
-   Addiction & Recovery (http://www.healthboards.com/boards/addiction-recovery/)
-   -   quitting oxycodone ?'s (http://www.healthboards.com/boards/addiction-recovery/212570-quitting-oxycodone-s.html)

jwf222 09-30-2004 06:06 PM

quitting oxycodone ?'s
 
so about 6 months ago i started taking percocets recreationally. maybe 7.5mg per week. id say 3 months ago it had escalated into taking 5mg 3-4 nights a week. for the last month i have been taking 5 to 7.5mg about 5 nights a week. i started taking them for legitamate pain, but now i just take em casue im bored and i like the way they helped me relax after getting off work. i hardly ever take one during the day, maybe like once a month. well i have decided to quit before this became a serious problem. for the last couple of weeks i have been making a minamal effort at quitting, and havent had any real craving or anything, but if i got bored i would talk myself into taking one. well now i am serious about quitting. tommrow (friday), will be my last day taking ANY pills for a non-legitamante reason. i have already enlisted the help my best friend to help me stop, he doesnt use, and should definitly be a big help when it comes to support. here's my questions. will there be a physical withdrawl period at this usage, or only mental? how bad can i expect the withdrawl symptoms to be at this usage, and how long will they last? what can i do to help get through this period and stay off pills for good? i want to gather all the information i can before i embark on this period, so anyone with anyting to say, please comment.

windysan 10-01-2004 05:53 AM

Re: quitting oxycodone ?'s
 
You'll probably get dopesick. Some get sicker than others. You may have nausea, vomiting, diahrrea, headaches, flu symptoms, hallucinations, cramps, cravings. Drink LOTS of water. Try Immodium for the squirts. You need to eat something so get some Ensure shakes if you can't hold down solid food. Ibuprofen will help with the pain. Clonidine(blood pressure medicine) will help with the withdrawals a bit and keep your blood pressure from spiking. The worst of the physical part is over in about 5-7 days(maybe sooner for you). Day 2-3 are hell(if you are strung out bad). If you can't quit then you might want to consider treatment. Hot showers and staying in bed help. If you smoke cigs....you better stock up.

good luck

goddessgrl65 10-01-2004 06:16 AM

Re: quitting oxycodone ?'s
 
Were you taking one pill a day-?
Shouldn't be too bad...
Windy gave ya directions for nessecery detox supplies-if you want out for real-it shouldn't be too bad-your addiction was fairly low-end..
Best of luck on your road to recovery..
ggrl :angel:

jwf222 10-01-2004 06:25 AM

Re: quitting oxycodone ?'s
 
i had the 2.5mg pills, so where it says i took 7.5 mg, what i mean is i took 3 2.5's. but yes, all at one time, in the evening. so it was pretty much like one pill. im happy to hear you dont think my withdrawls will be to bad. thats what i was scared of. i want to quit, and i know i can do it, but im not sure i could deal with shaking and stuff. that would be the only thing that might drive me back to taking them. lets just hope it will be okay

windysan 10-01-2004 06:44 AM

Re: quitting oxycodone ?'s
 
At that dose you should feel kinda panicky and have some flu-like symptoms. If you can't sleep....just lie down and rest. Drink a lot of water.

jwf222 10-01-2004 09:57 AM

Re: quitting oxycodone ?'s
 
i hate xanax's, but i have a few of them. im not worried about getting hooked on them casue they make me feel like crap, so would it help to take a small dose of xanax during the withdrawl process?

windysan 10-01-2004 10:36 AM

Re: quitting oxycodone ?'s
 
It may help but benzos(xanax) can be tricky. It is best to just quit everything cold turkey. If you use the xanax make sure it is a small dose and only at night for sleep. Don't use xanax for any extended period of time or it could become a problem.


All times are GMT -7. The time now is 03:32 AM.